MAUDE Adverse Event Report: LIFECORE BIOMEDICAL, LLC DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

LIFECORE BIOMEDICAL, LLC DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Catalog Number 0004980035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample has been received by manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is fourth of seven reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported an "outbreak" of tass at their facility.In a follow up with the customer, it was reported that there were four patients who presented with tass following ocular surgery.There were two surgeon's involved.All four patients associated with this report of tass had a history of glaucoma.The exact procedure performed on any one patient remains unconfirmed.This file represents two out of the four patients.
 
Additional Manufacturer Narrative
A sample has been received.Complaint indication cannot be visually inspected.This returned product cannot confirm this complaint indication.Complaint trending reviewed for the lot code provided.Two similar complaints found.Batch records were reviewed and all testing results met specifications for this lot code at the time of release.Additionally, there were no deviations noted during batch record review.Review of the batch record indicates the product meets specification.No manufacturing assignable root cause could be determined.There is no impact to safety, quality, or efficacy of the product.Based on the investigation, the lack of additional complaints for this lot, the returned sample evaluation, and the acceptable batch record review, no further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
LIFECORE BIOMEDICAL, LLC
3515 lyman boulevard
chaska MN 55318
MDR Report Key11718992
Report Number2184002-2021-00006
Device Sequence Number11703528
Product Code LZP
UDI-Device Identifier00380651831353
UDI-Public00380651831353
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P840064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number0004980035
Device Lot Number028957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;